MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA21
Medical Device Problem Codes Calcified (1077); Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Information (3190)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition presently unknown.
 
Event or Problem Description
On (b)(6) 2018 a patient received a mitroflow dla21 aortic heart valve implant as part of a aortic valve replacement.The manufacturer was notified that on (b)(6) 2019 the device was explanted and replaced with a carbomedics top hat s5-023 mechanical heart valve.This event occurred at (b)(6) hospital and involved (b)(6).
 
Event or Problem Description
On (b)(6) 2018 a patient received a mitroflow dla21 aortic heart valve implant as part of a aortic valve replacement.The manufacturer was notified that on (b)(6) 2019 the device was explanted and replaced with a carbomedics top hat s5-023 mechanical heart valve.Additional information received on aug.07, 2019 identifying the following information.The device was explanted due to leaflet calcification.The patient outcome was a successful carbomedics top hat implantation.The device is not available for return.
 
Additional Manufacturer Narrative
Additional information received on aug.07, 2019 identifying the following information.The device was explanted due to leaflet calcification.The patient outcome was a successful carbomedics top hat implantation.The device is not available for return.Fields changed: b4, b5, g4, g7, h2, h6.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.The manufacturer was notified that the device is not available for return and there is no additional event information available.Because no further investigations are possible the root cause of the reported leaflet calcification is unknown.However, structural valve deterioration of biological prosthesis is a known inherent risk of the device.Fields changed: b4, g4, g7, h2, h6.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8827617
Report Number3004478276-2019-00226
Device Sequence Number2510603
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)170731
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer09/04/2019
09/16/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/04/2019
09/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR